MAUDE Adverse Event Report: QUEST MEDICAL, INC. LACRICATH LACRIMAL DUCT BALLOON CATHETER 3 MM; LACRIMAL DUCT CATHETER

QUEST MEDICAL, INC. LACRICATH LACRIMAL DUCT BALLOON CATHETER 3 MM; LACRIMAL DUCT CATHETER
Model Number LDC315T
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The facility materials manager reported an issue encountered by the physician while using the lacrimal duct catheter.The report stated that the device would not remain inflated.The report stated that the catheter was removed and a second one was used to successfully complete the procedure.There were no patient complications reported as a result of the alleged issue.The catheter was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Because the complaint sample was a device included in a kit,, there were 2 possible lots of product it could have been.The other possible lot of product is lot 0523966n02 manufacture date 10/26/2016 exp 10/26/2019.Visual examination of the complaint sample found that it had been used.After decontamination, the device was inflated to 8atm.The device remained inflated during pressurization; however, once completed a leak was observed at the tip.The root cause is most likely inadequate adhesive to bond the balloon to the catheter body.The possible product lots were both manufactured prior to manufacturing process improvements implemented.

Brand Name
LACRICATH LACRIMAL DUCT BALLOON CATHETER 3 MM
Common Device Name
LACRIMAL DUCT CATHETER
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key6475986
Report Number1649914-2017-00037
Device Sequence Number11098823
Product Code OKS
UDI-Device Identifier10634624810195
UDI-Public10634624810195
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K113867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/15/2019
Device Model NumberLDC315T
Device Lot Number0521446S05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;